Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 20, NWS Flagstaff, AZ

June 14, 2014Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 14, 2014, 3:03 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 14, 2014, 9:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2014, 3:03 AM MST (10:03 UTC)
In effect from
Jun 14, 2014, 9:00 AM MST
Expired
Jun 14, 2014, 5:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2014-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2014-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3626 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WWUS75 KFGZ 141003
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
303 AM MST SAT JUN 14 2014

AZZ015-142100-
/O.NEW.KFGZ.WI.Y.0020.140614T1600Z-140614T2100Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
303 AM MST SAT JUN 14 2014

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM MST
THIS AFTERNOON. 

* TIMING...TODAY 9 AM THROUGH 2 PM MST.

* WINDS...WEST SOUTHWEST WINDS 20 T0 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS TRAVEL ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS
FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010>014-016-017-039-040-142130-
/O.NEW.KFGZ.WI.Y.0020.140614T1600Z-140615T0000Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
303 AM MST SAT JUN 14 2014

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

* TIMING...TODAY 9 AM THROUGH 5 PM MST.

* WINDS...WEST SOUTHWEST WINDS 20 T0 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...HAZARDOUS TRAVEL ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS
FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

41
2 follow-up statements
072 
WWUS75 KFGZ 142113
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
213 PM MST SAT JUN 14 2014

AZZ015-142215-
/O.EXP.KFGZ.WI.Y.0020.000000T0000Z-140614T2100Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
213 PM MST SAT JUN 14 2014

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED OVER THE FLAGSTAFF AREA...AND THE WIND
ADVISORY HAS BEEN ALOWED TO EXPIRE. EXPECT GUSTY WINDS 20 TO
30 MPH TO CONTINUE ACROSS THE AREA THROUGH THE EARLY EVENING.


$$

AZZ010>014-016-017-039-040-150000-
/O.CON.KFGZ.WI.Y.0020.000000T0000Z-140615T0000Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
213 PM MST SAT JUN 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...EXPECT STRONG AND GUSTY WINDS TO CONTINUE ACROSS THE
  AREA THROUGH 5 PM MST.

* WINDS...SOUTHWEST AT 20 T0 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...POTENTIALLY HAZARDOUS CROSS WINDS MAY BE ENCOUNTERED
  BY HIGH PROFILE VEHICLES. LOCALIZED AREAS OF BLOWING DUST MAY
  LIMIT VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS
FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
635 
WWUS75 KFGZ 142349
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
449 PM MST SAT JUN 14 2014

AZZ010>014-016-017-039-040-150100-
/O.EXP.KFGZ.WI.Y.0020.000000T0000Z-140615T0000Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...DILKON
449 PM MST SAT JUN 14 2014

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

WINDS HAVE BEGUN TO DECREASE OVER THE ADVISORY AREA...AND THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. EXPECT GUSTY WINDS 20 TO
30 MPH TO CONTINUE ACROSS THE AREA THROUGH THE EARLY EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 13, 8:50 PM MST, 6 hours 13 minutes earlier.

Area forecast discussion, Jun 13, 8:50 PM MST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
850 PM MST FRI JUN 13 2014

.SYNOPSIS...EXPECT GENERALLY DRY WEATHER WITH BREEZY TO WINDY
CONDITIONS OVER NORTHERN ARIZONA THROUGH NEXT WEEK. TEMPERATURES
WILL REMAIN AT OR NEAR NORMAL THROUGH THE PERIOD.

&&

.DISCUSSION...WINDS HAVE DECREASED A FAIR AMOUNT THIS EVENING AS
VERY DRY AIR ENTERING THE CWA IS ALLOWING FOR STRONG RADIATIONAL
COOLING AND RAPID DECOUPLING. DESPITE THE HIGHEST WINDS ALOFT
ARRIVING LATER TONIGHT AND EARLY SATURDAY...MUCH OF THIS WILL NOT
TRANSLATE TO THE SURFACE. WINDS COLLAPSE FAIRLY RAPIDLY BEHIND THE
TROUGH AXIS BY EARLY SATURDAY AFTERNOON...AREAS EAST OF FLAGSTAFF
WILL PROBABLY HAVE ENOUGH TIME TO MIX AND DEVELOP ANOTHER DAY OF
WIND ADVISORIES AND RED FLAG WARNINGS. HOWEVER...FROM FLAGSTAFF
WEST...THE DAY SHOULD STEER CLEAR OF ANY FURTHER HEADLINES.

BREEZY TO WINDY CONDITIONS WILL PERSIST SUNDAY AND INTO NEXT WEEK
AS SEMI-PERMANENT TROUGHING REMAINS OVER THE GREAT BASIN. THERE DOES
NOT SEEM TO BE ENOUGH FOR HEADLINES EACH DAY...BUT THE WINDS WILL BE
NOTICEABLE. THE TROUGH WILL ALSO KEEP HIGHER DEWPOINTS SUPPRESSED TO
OUR SOUTH...AND TEMPERATURES AT OR JUST BELOW SEASONAL NORMALS.

CURRENT GRIDS ARE IN GOOD SHAPE...WITH PRODUCTS CONTINUING EXPIRE
THIS EVENING. A RED FLAG WARNING IS ALREADY OUT FOR SATURDAY OVER
THE EASTERN ZONES AND A WIND ADVISORY MAY NEED TO JOIN THE PARTY FOR
THE SAME AREA. WILL LEAVE THIS FINAL DECISION TO THE NEXT SHIFT. NO
FURTHER UPDATES NEEDED THIS EVENING.

&&

.AVIATION...FOR THE 06Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT
24 HOURS. SW 10-20KTS OVERNIGHT...ESPECIALLY AT AND DOWNSTREAM OF
HIGHER ELEVATIONS. SW WINDS INCREASING AFT 15Z-17Z SATURDAY...WITH
THE HIGHEST SPEEDS EAST OF A KGCN-KFLG-KPAN LINE. EXPECT SPEEDS OF
15-25G30-35KTS. LOCALIZED GUSTS TO 40KTS IN THE EASTERN THIRD OF THE
REGION. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...EXPECT POOR RH RECOVERY AT AND IMMEDIATELY
DOWNSTREAM OF HIGHER ELEVATION LOCATIONS AS WINDS WILL REMAIN
ELEVATED IN THESE AREAS OVERNIGHT. ON SATURDAY...LOW PRESSURE
CROSSING THE GREAT BASIN WILL BRING MORE CRITICAL FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF NAVAJO...APACHE AND EASTERN COCONINO
COUNTY...WITH BREEZY CONDITIONS ELSEWHERE. WIND SPEEDS LOOK TO BE
LESS THAN CRITICAL VALUES ON SUNDAY...BUT CONTINUED QUITE DRY.

MONDAY THROUGH WEDNESDAY...SOUTHWEST FLOW ALOFT WILL CONTINUE
THROUGH THIS PERIOD. EXPECT DRY CONDITIONS AND POOR RH RECOVERIES
OVERNIGHT. INCREASING SURFACE WIND SPEEDS ARE POSSIBLE MONDAY AND
TUESDAY...WITH POSSIBLE CRITICAL FIRE WEATHER CONDITIONS OVER
PORTIONS OF THE DISTRICT.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING SATURDAY 10 AM TO 8 PM MST FOR AZ FWX
ZONES 110>114-116-139-140.

&&

PUBLIC.........PETERSON
AVIATION.......PETERSON
FIRE WEATHER...RR/PETERSON

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 13, 2:26 PM MST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
226 PM MST FRI JUN 13 2014

AZZ004>017-038>040-140745-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
226 PM MST FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH HAVE
DEVELOPED TODAY ACROSS MUCH OF NORTHERN ARIZONA...AND A WIND
ADVISORY IS IN EFFECT INTO THIS EVENING. LOW RELATIVE HUMIDITY WILL
COMBINE WITH THE GUSTY WINDS RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS...AND A RED FLAG WARNING IS ALSO IN EFFECT FOR MUCH OF
NORTHERN ARIZONA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EXPECT STRONG WINDS AGAIN ON SATURDAY...ESPECIALLY ALONG AND
NORTHEAST OF THE MOGOLLON RIM. A RED FLAG WARNING IS IN EFFECT FOR
NORTHEAST ARIZONA ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KD/AT

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:36 PM MSTFire Weather WatchFGZApache, Coconino, Navajo, Yavapai12 hr
Jun 14, 3:36 PM MSTRed Flag WarningFGZApache, Coconino, Navajo, Yavapai29 hr

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.